MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ESBF2514C103E
Medical Device Problem Codes Malposition of Device (2616); Material Deformation (2976)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422)
Date of Event 03/05/2025
Type of Reportable Event Death
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of bilateral common iliac aneurysms.During the index procedure the distal aorta was reinforced by using two 8- or 9-mm non-mdt balloons at the common and external iliac arteries after deploying the limb extensions.The physician also used two 9 mm non-mdt biliary stents and then used two non-mdt balloons to reinforce the distal aorta.This was done because the distal aorta was about 18mm in diameter.It was noted that gate deployment was crossed due to wires crossing.The right iliac extension on the right iliac did not deploy at max overlap (50 mm) and was deployed about 10 mm below the flow divider.It was reported that later that evening, intervention was performed as it was reported the limb had shut down.Both limbs were identical and it was not possible to identify which serial number is for the left vs right iliac.During the intervention, access was established and an angiogram was done.A narrowing of the contralateral gate could be visualized.Three non-mdt stents were implanted at the flow divider and into the bilateral iliac limbs.A final angiogram showed improvement.The following day the patient expired.Per the physician the cause of the deformation and subsequent death was anatomy.It was said the ima was occluded by the bifurcate graft.Both hypogastric arteries were severely diseased and almost occluded.The limb extensions were landed in the external iliac arteries.It is believed potential oversizing and potential ischemic issues could have contributed.
 
Additional Manufacturer Narrative
Film analysis review the reported deformation of the stent graft could not be fully appreciated on the images provided due to the quality of the images received.The images received did not allow for review of the occlusion of patient vessels.Post-implant ct's were not available for review and the stent graft in-vivo configuration could not be evaluated.The patient's anatomy at implant was noted as being narrowed in the distal aortic area at 18 mm and so it is likely that the patient's anatomy and the noted potential oversizing and ischemic issues contributed to the reported events.Analysis of the returned images did not reveal any obvious out of specification stent graft integrity issues.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: etlw1610c146e, serial/lot #: (b)(6), ubd: 29-oct-2026, udi#: (b)(4); product id: etlw1610c146e, serial/lot #: (b)(6), ubd: 02-may-2026, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21686732
Report Number9612164-2025-01520
Device Sequence Number15636055
Product Code MIH
UDI-Device Identifier00643169439986
UDI-Public00643169439986
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESBF2514C103E
Device Catalogue NumberESBF2514C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexMale